Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

Veritas-Health LLC has recently released patient forums to our Arthritis-Health web site.

Please visit http://www.arthritis-health.com/forum

There are several patient story videos on Spine-Health that talk about Arthritis. Search on Patient stories
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
Attention New Members
Your initial discussion or comment automatically is sent to a moderator's approval queue before it can be published.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

New, with new pain, new med

AnonymousUserAAnonymousUser Posts: 49,670
edited 06/11/2012 - 8:33 AM in Upper Back Pain, Thoracic
I had an ALIF at S5/S1 6 weeks ago, and I'm healing fine. But, now I have a burning pain at T3. It feels like a bad sunburn, and I can't stand for clothing to touch it. I pointed it out to my surgeon yesterday, but he thinks that it's related to my surgery and wants me to "give things time to settle down". Why would it start up 6 weeks later. Also, he changed my Rx from hydrocodone (wasn't helping), to darvocet. It also doesn't help. Isn't darvocet weaker than hydrocodone? Has anyone ever experienced this type of burning pain that is in a totally opposite end of the spine from the surgery?



  • sunny1966ssunny1966 VIRGINIAPosts: 1,385
    Sorry I can't give you any post surgery advice since I haven't been there. I just wanted to say I'm sorry you're having problems. I think darvocet is weaker but I'm not sure. Hopefully others here will be able to help. Take care.

  • I have been in your situation and yes darvocet is weaker, I also have the burnig on the opposite side as the surgery but it started the day I had the surgery when I woke up, I will be going again on the 30th for another fusion. Good luck and hope you feel better.
  • I'm sorry you're having difficulties after your fusion. I had a 2 level one on L4-S1 and I can say from experience that it's not uncommon to have pain flares or strange sensations as the nerve is healing. However, if the pain continues to worsen and you get no relief, you need to contact your surgeon ASAP. This happened to me and I wound up reherniating L4-5 and the nerve was compressed again. I didn't do anything to cause this so I believe it was a spontaneous event. As far as Darvocet is concerned, it is a very weak short acting narcotic and I can't understand why your doctor switched you to that. He can order a post op MRI and/or perform another epidural. Well, I hope things work out and you get to feeling better. Take care
  • I just put in a call to have my surgeon call me back. I don't like to feel like I'm being placated (by changing my med). This burning that has been starting about mid-day, had already presented itself when I woke up this morning. I have only had one surgery so I haven't had a long working relationship with the doctor. Perhaps he's reluctant to prescribe anything stronger because we don't have a history together. I think I'd be happy if he'd prescribe a lydocaine patch that I could apply to the affected area.

  • Hi Rusty,

    Welcome to Spine-Health! :H

    I have never taken any of the medications you listed, so I am unable to comment on those.

    I have, however, experienced occasional burning pains during my healing process. Like you, I mentioned this to my surgeon and was told I would feel a lot of different pains and weird sensations during my healing process.

    If your pain should increase or continues to be very bothersome, please call your doctor.

    I hope you are feeling better today and the burning sensations start to subside real soon.

    Take good care,

Sign In or Register to comment.